Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

April 10, 2021Jefferson County, Florida

NWS Tallahassee, FL issued this special weather statement at Apr 10, 2021, 12:04 PM EDT for Jefferson County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2021, 12:04 PM EDT (16:04 UTC)
Expired
Apr 10, 2021, 12:45 PM EDT
In force
41 min
Issued by
NWS Tallahassee, FL

County Jefferson County, FL

The radar

The Tallahassee radar (KTLH), 42 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-541 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

631 
WWUS82 KTAE 101604
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1204 PM EDT Sat Apr 10 2021
 
FLZ018-118-101645-
Coastal Jefferson FL-Inland Jefferson FL-
1204 PM EDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 1245 PM
EDT...

At 1204 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southwest of Thomasville to near St.
Marks. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Monticello, Alma, Dills, Cody, Hells Half Acre, Lamont, Nash, Thomas
City, Drifton, Casa Blanco, Waukeenah, Wacissa, Wacissa Springs, Lake
Miccosukee, Fincher, Goose Pasture, Festus, Aucilla, Capps and Lois.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 200 PM EDT for Big Bend of
Florida.

LAT...LON 3051 8374 3043 8372 3038 8376 3039 8379
      3038 8381 3032 8379 3024 8392 3019 8393
      3019 8395 3008 8400 3004 8397 3004 8411
      3010 8408 3044 8407 3046 8404 3052 8404
      3052 8398 3067 8401 3065 8361 3058 8360
TIME...MOT...LOC 1604Z 260DEG 27KT 3070 8413 3008 8423 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Apr 10, 9:32 AM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 10, 9:32 AM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
932 AM EDT Sat Apr 10 2021

...THREAT FOR DAMAGING STRAIGHT-LINE WINDS AND ISOLATED TORNADOES
WILL CONTINUE INTO THIS AFTERNOON...

.UPDATE...

Rain and thunderstorms arrived earlier this morning than hi-res
guidance forecast. Kept the earlier timing through this afternoon
based on radar trends. A tornado watch remains in effect for the
Florida Panhandle and Geneva and Houston Counties in SE AL until
10 AM CDT. Stratiform rain is stabilizing much of SE AL and SW GA
this morning. Potential for damaging straight-line winds and
isolated tornadoes will continue into this afternoon for the FL
Counties and Southernmost GA Counties.

&&

.PREV DISCUSSION [644 AM EDT]...

.NEAR TERM [Through Tonight]...

A significant weather event is expected today across the southeast
as a squall line moves through the region. A low pressure system
centered over the Plains this morning will slowly lift northeast
towards the Great Lakes region through Sunday. A cold front
associated with this low is stretched across Arkansas to Texas this
morning and while it will move eastward through the day, it will
only approach the western portion of the CWA tomorrow morning.

A complex of storms is already moving across the deep south this
morning and is expected to reach southeast Alabama and the Florida
Panhandle around 12z. This will then march across the CWA through
the day, bringing the threat for severe weather to the region.
Southeast Alabama and the Florida Panhandle remain under an enhanced
risk for severe weather today while most of the remainder of the
region is in a slight risk. As the squall line moves through, the
main threat will be destructive winds with 70 mph - these winds can
cause significant damage. In addition a few tornadoes and hail will
be possible. Some locally heavy rainfall may lead to localized
flooding, particularly across the Florida Panhandle and portions of
southeast Alabama. While the main focus is the squall line for the
severe threat, isolated severe storms will be possible ahead of the
line this morning, even before 12z.

The squall line should traverse the area quickly today with the
severe threat diminishing by the late afternoon/early evening. Some
redevelopment of storms is expected during the second half of
tonight, mainly across the marine area and coastal regions of the
Florida Panhandle and Big Bend.

.SHORT TERM [Sunday Through Monday]...

Showers and thunderstorms will end from west to east during the day
on Sunday with the passage of a cold front. Pops will be tapered
from slight (20%) northwest to likely (60%) across the far
southeast Big Bend. Some of the storms may become strong to severe
across portions of the Florida Big Bend where there is a low-end
(Marginal) threat for locally damaging gusts and hail.

Deep layer ridging and a dry airmass filters into the region on
Monday in the wake of the front. With a dry airmass in place along
with abundant sunshine and nearly zonal flow aloft, daytime
temperatures are expected to be on the order of around 5 to 7
degrees warmer than Sunday's max temps.

Highs Sunday in the upper 70s to around 80 and mid 80s on
Monday. Lows Sunday night in the mid 50s to around 60.

.LONG TERM [Monday Night Through Saturday]...

After a few dry days, another cold front will arrive and bring
a return of showers and thunderstorms to our area on Wednesday.
This may may stall in close proximity to our area keeping at
least low end rain chances in the forecast through the remainder
of the week. High temperatures during this period are expected to
be in the upper 70s to low 80s. Low temperatures will be from the
mid- upper 50s to low 60s.

.AVIATION...
[Through 12Z Sunday]

Main focus of the TAFs today will be a squall line that will move
from west to east impacting DHN and ECP this morning and ABY, TLH
and VLD this afternoon. While TAFs indicate the most likely
timing of the TSRA, cannot rule out some TS behind the line with
the SHRA, however would not be as strong as the main line. Toward
the end of the TAF cycle we may see patchy dense fog with
MVFR/IFR cigs develop at some of the terminals. This will be
analyzed further after the passage of the squall line.

.MARINE...

A Small Craft Advisory is in effect until Sunday morning for all
but the nearshore Big Bend waters where cautionary conditions are
expected. Thereafter, winds and seas are expected to remain below
headline criteria.

.FIRE WEATHER...

Multiple rounds of wetting rain this weekend will preclude any
fire weather concerns.

.HYDROLOGY...

Several inches had fallen on Friday in our Florida Panhandle
coastal counties. Today a more widespread heavy rain event will
occur, suggesting flash flooding will be a concern. Areas most
prone to flash flooding in this will be urban areas of Southeast
Alabama, extreme Southwest Georgia, and the Florida Panhandle.
Especially areas that were affected by heavy rain on Friday.

Riverine flooding will take time to develop, given the
anticipated rainfall distribution. The Choctawhatchee, Chipola,
Apalachicola, and Lower Flint could all experience minor flooding
in the days ahead. Further east, the Ochlockonee River could reach
minor flooding should 4 inches of rain fall upstream of Leon
County. Other remaining basins in the region could rise into the
action category, but minor flooding is unlikely based on the
latest forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  62  80  57  85 / 100  60  40  10   0
Panama City   73  65  77  60  81 / 100  40  30   0  10
Dothan        71  61  77  53  83 / 100  20  20   0   0
Albany        74  61  78  54  85 / 100  20  30   0   0
Valdosta      81  61  80  57  85 / 100  60  40  10   0
Cross City    80  63  79  59  85 / 100  80  60  10   0
Apalachicola  75  65  76  60  78 / 100  60  40  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 11 AM EDT /10 AM CDT/ Sunday for
     Coastal Waters From Ochlockonee River to Apalachicola Fl
     out to 20 Nm-Coastal waters from Mexico Beach to
     Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
     to Okaloosa Walton County Line FL out 20 NM-Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
     from Apalachicola to Mexico Beach FL from 20 to 60 NM-
     Waters from Mexico Beach to Okaloosa Walton County Line FL
     from 20 to 60 NM.

&&

UPDATE...McD
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Barry
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...Godsey

In the hours before

Local storm report, Apr 10, 10:38 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1038 AM EDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     TSTM WND GST     TYNDALL AFB             30.03N 85.51W
04/10/2021  M76 MPH          BAY                FL   OFFICIAL NWS OBS

            TYNDALL AFB DRONE RUNWAY (KTDR) REPORTED A
            PEAK GUST OF 76 MPH.

&&

KGG
Local storm report, Apr 10, 10:56 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1056 AM EDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     TSTM WND DMG     CLARKSVILLE             30.44N 85.18W
04/10/2021                   CALHOUN            FL   911 CALL CENTER

            NUMEROUS TREES AND POWERLINES DOWN ALL
            ACROSS CALHOUN COUNTY.

&&

KGG
Local storm report, Apr 10, 11:09 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1109 AM EDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 AM     TSTM WND GST     APALACHICOLA AIRPORT    29.72N 85.03W
04/10/2021  M46 MPH          FRANKLIN           FL   MESONET

            WEATHERSTEM AT FRANKLIN COUNTY EOC MEASURED
            46 MPH GUST.

&&

KGG
Local storm report, Apr 10, 11:19 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1119 AM EDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     MARINE TSTM WIND 3 NNW SAINT GEORGE ISLA 29.70N 84.89W
04/10/2021  M47 MPH          GMZ755             FL   MESONET

            WEATHERSTEM ON ST GEORGE ISLAND BRIDGE
            REPORTED 47 MPH WIND GUST.

&&

KGG
Local storm report, Apr 10, 11:41 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1141 AM EDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     TSTM WND DMG     HOSFORD                 30.39N 84.80W
04/10/2021                   LIBERTY            FL   911 CALL CENTER

            NUMEROUS TREES DOWN THROUGHOUT LIBERTY
            COUNTY.

&&

CJM
Special weather statement, Apr 10, 12:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1204 PM EDT Sat Apr 10 2021

FLZ018-118-101645-
Coastal Jefferson FL-Inland Jefferson FL-
1204 PM EDT Sat Apr 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 1245 PM
EDT...

At 1204 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southwest of Thomasville to near St.
Marks. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Monticello, Alma, Dills, Cody, Hells Half Acre, Lamont, Nash, Thomas
City, Drifton, Casa Blanco, Waukeenah, Wacissa, Wacissa Springs, Lake
Miccosukee, Fincher, Goose Pasture, Festus, Aucilla, Capps and Lois.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 200 PM EDT for Big Bend of
Florida.

LAT...LON 3051 8374 3043 8372 3038 8376 3039 8379
      3038 8381 3032 8379 3024 8392 3019 8393
      3019 8395 3008 8400 3004 8397 3004 8411
      3010 8408 3044 8407 3046 8404 3052 8404
      3052 8398 3067 8401 3065 8361 3058 8360
TIME...MOT...LOC 1604Z 260DEG 27KT 3070 8413 3008 8423

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 5:47 AM EDTSpecial Weather StatementTAEWalton58 min
Apr 10, 6:30 AM EDTSpecial Marine WarningTAE3 hr
Apr 10, 6:57 AM EDTSevere Thunderstorm WarningTAEBay, Holmes, Jackson, Walton, Washington93 min
Apr 10, 7:18 AM EDTTornado WarningTAEWalton27 min
Apr 10, 7:34 AM EDTTornado WarningTAEHolmes, Walton26 min
Apr 10, 8:21 AM EDTSevere Thunderstorm WarningTAEBay, Holmes, Jackson, Walton, Washington84 min
Apr 10, 8:53 AM EDTSpecial Marine WarningTAE3 hr
Apr 10, 8:59 AM EDTSevere Thunderstorm WarningTAEBay, Walton, Washington91 min
Apr 10, 9:31 AM EDTTornado WarningTAEBay, Walton34 min
Apr 10, 9:43 AM EDTSevere Thunderstorm WarningTAEJackson62 min
Apr 10, 9:46 AM EDTTornado WarningTAEBay29 min
Apr 10, 9:54 AM EDTSevere Thunderstorm WarningTAECalhoun, Gulf77 min
Apr 10, 10:04 AM EDTTornado WarningTAEBay, Calhoun, Gulf26 min
Apr 10, 10:08 AM EDTTornado WarningTAEBay, Calhoun23 min
Apr 10, 10:15 AM EDTSevere Thunderstorm WarningTAEFranklin, Gadsden, Liberty90 min
Apr 10, 10:20 AM EDTSpecial Marine WarningTAE3 hr
Apr 10, 10:30 AM EDTTornado WarningTAECalhoun, Liberty30 min
Apr 10, 10:56 AM EDTSevere Thunderstorm WarningTAEFranklin, Gadsden, Leon, Wakulla82 min
Apr 10, 11:29 AM EDTTornado WarningTAELeon31 min
Apr 10, 11:48 AM EDTSpecial Marine WarningTAE3 hr
Apr 10, 12:39 PM EDTSpecial Weather StatementTAEJefferson, Madison66 min
Apr 10, 1:20 PM EDTSpecial Weather StatementTAELafayette, Madison, Taylor70 min
Apr 10, 12:05 PM EDTSpecial Weather StatementTAEThomas40 min
Apr 10, 5:45 AM EDTSevere Thunderstorm WarningTAECoffee, Geneva51 min
Apr 10, 7:42 AM EDTSevere Thunderstorm WarningTAEGeneva63 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.